Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 12, 2001, 12:07 PM EDT for Belmont County, Monroe County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 12:07 PM EDT (16:07 UTC)
- Expired
- Aug 12, 2001, 2:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Belmont County, OH, Monroe County, OH
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 121610 FFWPBZ OHC013-111-121830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1207 PM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO MONROE COUNTY IN OHIO * UNTIL 230 PM EDT * THUNDERSTORMS WITH HEAVY RAIN ARE MOVING THROUGH THE AREA. THESE STORMS HAVE A HISTORY OF PRODUCING RAINFALL OF UP TO 1.5 INCHES IN AN HOUR OR LESS. THESE STORMS HAVE CAUSED FLOODING IN OTHER LOCATIONS. * OTHER LOCATIONS IN THE WARNING INCLUDE...WOODSFIELD... ST CLAIRSVILLE...ARMSTRONG MILLS...BARNESVILLE AND BEASVILLE. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:03 AM EDT, 9 hours 4 minutes earlier.
Area forecast discussion, Aug 12, 3:03 AM EDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
303 AM EDT SUN AUG 12 2001
WL ISSUE FFA FOR SOUTHERN COUNTIES, DOVETAILING WITH RLXS WATCH. JUST
CANT GET RID OF THIS FRONT IN THE ZONAL FLOW WITH THE OCNL SHORT WAVES
MOVG OVER THE HI-MOISTURE ENVIRONMENT. BEST UPWARD MOTION IS N, W/
DEPARTING JET, BUT BEST LIFTED INDEX AND CAPE ARE S. PRECIP WATER
1.5-1.8 AGAIN.
NOTICEABLE VORT MAX REACHES PKB AT 12Z THIS MRNG. THOUGHT E OH WOULD BE
RAIN-FREE THIS AFTN, BUT AVN MODEL IS SLOWER WITH SFC LO. WHILE ETA
PUSHES SFC LOW TO JST, THIS AFTN, AVN STILL HAS IT BTWN DAY-CMH. WL
HAVE TO KEEP RAIN IN OHIO AND POINTS E ALL DAY. NOT BRAVE ENUF TO GIVE
TIMING. AVN PCPN ALSO HANGS FURTHER W, WHILE ETA PUSHES PCPN E TOO FAR.
AVN POPS ARE MUCH TOO LOW. WL FOLLOW HIER NGM POPS. QUITE A BIT OF
MOIST CONV JUST E OF PIT AFT 21Z TDA. SE ZONES WL HAVE HIEST POPS...A
LTL LOWER N.
.PBZ...FLASH FLOOD WATCH TIL 4 PM OHZ057>059-068-069-WVZ004-012-
021>023-041-PAZ031-032-MDZ001.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:34 AM EDT | Flash Flood Warning | PBZ | Noble | 116 min |
| Aug 12, 10:50 AM EDT | Flash Flood Warning | PBZ | Guernsey | 115 min |
| Aug 12, 11:47 AM EDT | Flash Flood Warning | PBZ | Tuscarawas | 88 min |
| Aug 12, 11:58 AM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
| Aug 12, 12:41 PM EDT | Flash Flood Warning | PBZ | Guernsey | 2 hr |
| Aug 12, 2:42 PM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
| Aug 12, 4:14 PM EDT | Flash Flood Warning | PBZ | Noble | 2 hr |
| Aug 12, 4:57 PM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
| Aug 12, 6:55 PM EDT | Flash Flood Warning | PBZ | Muskingum | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.